MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1156
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed that the distal part of a neuron 6f 053 delivery catheter (neuron 053) was damaged and kinked upon removal from the packaging.The damaged neuron 053 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new neuron 053.
 
Additional Manufacturer Narrative
Result: the distal tip of the neuron delivery catheter 053 (neuron 053) was ovalized approximately 0.5 and 1.0 cm from the distal tip.Conclusion: evaluation of the returned device confirmed that the distal tip of the neuron 053 was damaged.This type of damage likely occurred due to improper handling during removal from the packaging or preparation.If the device is forcefully gripped or pinched during removal from the package or preparation, damage such as this may occur.Neuron 053s are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5645626
Report Number3005168196-2016-00636
Device Sequence Number307035
Product Code DQY
UDI-Device Identifier00814548010144
UDI-Public00814548010144
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2018
Device Catalogue NumberPND6F1156
Device Lot NumberF65594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1